Alert archive / New York / Heat Advisories in 2013

Heat Advisory 2, NWS Buffalo, NY

July 18, 201310 counties in New York

NWS Buffalo, NY issued this heat advisory at Jul 18, 2013, 10:30 AM EDT for 10 counties in New York. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2013, 10:30 AM EDT (14:30 UTC)
Expired
Jul 18, 2013, 8:00 PM EDT
In force
10 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3057 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WWUS71 KBUF 181430
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1030 AM EDT THU JUL 18 2013

NYZ001>006-010-011-013-014-182230-
/O.NEW.KBUF.HT.Y.0002.130718T1430Z-130719T0000Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA
1030 AM EDT THU JUL 18 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY...NORTHERN FINGER
  LAKES AND COUNTIES SOUTHEAST OF LAKE ONTARIO. MAINLY INLAND AWAY
  FROM THE LAKESHORES. 

* TIMING...THROUGH EARLY THIS EVENING.

* HEAT INDEX VALUES...AS HIGH AS 100 TO 104.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN...HEAT EXHAUSTION
  OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN THOSE EXPOSED TO
  THE HOT AND HUMID CONDITIONS...WITH THE VERY YOUNG AND ELDERLY MOST
  AT RISK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES
IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH
HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT
ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN
AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN
ON RELATIVES AND NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY
MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE
FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT
REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND
SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1.

&&

$$

REYNOLDS/JJR
2 follow-up statements
125 
WWUS71 KBUF 181737
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
137 PM EDT THU JUL 18 2013

NYZ001>006-010-011-013-014-190000-
/O.CON.KBUF.HT.Y.0002.000000T0000Z-130719T0000Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA
137 PM EDT THU JUL 18 2013

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...NIAGARA FRONTIER...GENESEE VALLEY...NORTHERN 
  FINGER LAKES AND COUNTIES SOUTHEAST OF LAKE ONTARIO. MAINLY 
  INLAND AWAY FROM THE LAKESHORES. 

* TIMING...THROUGH EARLY THIS EVENING.

* HEAT INDEX VALUES...AS HIGH AS 100 TO 104.

* IMPACTS...IF PROPER PRECAUTIONS ARE NOT TAKEN...HEAT 
  EXHAUSTION OR OTHER HEAT RELATED SYMPTOMS COULD DEVELOP IN 
  THOSE EXPOSED TO THE HOT AND HUMID CONDITIONS...WITH THE VERY 
  YOUNG AND ELDERLY MOST AT RISK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY - CALL 9 1 1.

&&

$$

REYNOLDS/JJR
373 
WWUS71 KBUF 190003
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
803 PM EDT THU JUL 18 2013

NYZ001>006-010-011-013-014-190115-
/O.EXP.KBUF.HT.Y.0002.000000T0000Z-130719T0000Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA
803 PM EDT THU JUL 18 2013

...HEAT ADVISORY HAS EXPIRED...

WHILE HEAT INDEX VALUES WILL REMAIN IN THE LOW TO MID 90S ACROSS
PARTS OF THE REGION THROUGH 9 PM...THE DANGEROUSLY HIGH APPARENT
TEMPERATURES WILL CONTINUE TO LOWER TO LESS STRESSFUL LEVELS
DURING THE COURSE OF THIS EVENING.

$$

RSH

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 18, 7:40 AM EDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 18, 7:40 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
740 AM EDT THU JUL 18 2013

.SYNOPSIS...
BROAD HIGH PRESSURE CENTERED OVER TENNESSEE VALLEY WILL MAINTAIN HOT
AND HUMID CONDITIONS TODAY AND FRIDAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BLOSSOM IN THE AFTERNOON HEATING BOTH DAYS...WITH
AN ISOLATED STORM PRODUCING GUSTY WINDS. AN APPROACHING COLD FRONT
WILL CONTINUE AND BRING A GREATER RISK OF SHOWERS AND
THUNDERSTORMS FRIDAY NIGHT INTO SATURDAY...WITH MORE COMFORTABLE
CONDITIONS FOLLOWING BEHIND THE FRONT FOR SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ANOTHER VERY WARM AND MUGGY START TO THE DAY TODAY WITH MANY
TEMPERATURES ACROSS THE REGION STILL IN THE 70S...AND IN SEVERAL
LOCATIONS MID/UPPER 70S. SURFACE ANALYSIS DISPLAYS A BROAD AREA OF
HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY THIS MORNING. EARLY
MORNING VISIBLE SATELLITE IMAGERY DISPLAYS SOME VALLEY FOG THROUGH
THE SOUTHERN TIER. ALSO SOME CU IS BLOSSOMING WITH THE EARLY MORNING
SUN AND A SPOT SHOWER IS POSSIBLE ACROSS THE WESTERN END OF LAKE
ONTARIO AND ITS SHORELINE. WITH DAYTIME MIXING EXPECT THESE SHOWERS
TO DISSIPATE MID MORNING.

FOR LATER TODAY THERE WILL BE TWO CONCERNS...FIRST THE HEAT AND
SECOND THUNDERSTORMS...WITH SOME POSSIBLY GUSTY WIND FROM THESE
STORMS.

FOR THE HEAT...THE CENTER OF 598 DM RIDGE WILL BEGIN TO SHIFT
SOUTHEASTWARD AND WEAKEN AS WESTERLIES ACROSS NORTHERN CANADA BEGIN
TO DROP SOUTHWARD. TEMPERATURES AT 850 HPA WILL ALSO DROP A DEGREE
OR TWO WITH +18 TO +19C FOUND ACROSS THE CWA TODAY INSTEAD OF THE
+20C THAT WAS FOUND OVER MUCH OF THE REGION YESTERDAY. THIS SHOULD
ALLOW TEMPERATURES TODAY TO BE ABOUT A DEGREE OR SO COOLER...BUT
STILL VERY WARM AND WELL ABOVE MID SUMMER NORMALS. HIGHS TODAY WILL
BE IN THE MID TO UPPER 80S WITH A FEW 90F READINGS ACROSS THE
NORTHERN NIAGARA FRONTIER...GENESEE VALLEY AND NORTHERN FINGER LAKES
REGION. DEW POINTS WILL RUN SIMILAR WITH NO CHANGE IN THE
AIRMASS...BUT THE SLIGHTLY COOLER AIR TEMPERATURES WILL LIKELY
MAINTAIN APPARENT TEMPERATURES JUST BELOW 100F AND WILL NOT HOIST A
HEAT ADVISORY FOR TODAY.

FOR THE THUNDERSTORMS...LIKE YESTERDAY WE WILL HAVE ABUNDANT SB CAPE
WITH 2000 TO 3000 J/KG FOUND ACROSS THE REGION...HIGHEST NEAR THE
GENESEE VALLEY. WE SHOULD EASILY REACH CONVECTIVE TEMPERATURES TO
ALLOW THUNDERSTORMS TO BLOSSOM UPWARDS. ALOFT THERE WILL BE LITTLE
FORCING SO AGAIN LAKE BREEZE...AND LAKE BREEZE CONVERGENT BOUNDARIES
WILL SERVE AS A FOCUS FOR CONVECTION TODAY. WILL HAVE SCATTERED
SHOWERS AND THUNDERSTORMS TODAY...WITH THE LIKELIEST AREAS ACROSS THE
NORTHERN NIAGARA FRONTIER AND TOWARDS THE GENESEE VALLEY AND FINGER
LAKES REGION. ALSO A FEW STORMS WILL FORM ACROSS THE SOUTHERN TIER
AS THE LAKE ERIE BREEZE EXPANDS OUTWARDS.

ALOFT WITH THE SURFACE HIGH PRESSURE SLIDING SOUTHEASTWARD WE WILL
START TO SEE SOME MID LEVEL HEIGHT FALLS...AND WITH THE SLIGHT
COOLING ALOFT SOME BETTER LAPSE RATES AND A SLIGHT LOWERING OF THE
FREEZING LEVEL. WITH THE WESTERLIES DROPPING SOUTHWARD SOME...0-6KM
WIND SHEAR WILL INCREASE TOWARDS 35 KNOTS...SUCH THAT SOME STRONGER
UPDRAFTS COULD BE SUPPORTED TODAY. THIS SUPPORT ALOFT COMBINED WITH
THE HIGH SB CAPES THIS AFTERNOON WILL POSE THE POSSIBILITY OF AN
ISOLATED STRONG TO SEVERE THUNDERSTORM. GIVEN THE WARM AIRMASS...AND
LACK OF DRIER AIR IN THE LOWER LEVELS THE GREATEST THREAT FROM THESE
STRONG TO SEVERE STORMS THIS AFTERNOON WILL BE GUSTY WINDS...AND TO
A LESSER EXTENT SMALL HAIL. WILL MENTION GUSTY WINDS IN THE ZONES
FOR STORMS ALONG THE NORTHERN NIAGARA FRONTIER WHERE THE LAKE ERIE
BREEZE AND LAKE ONTARIO BREEZE MEET AND THEN OVER INTO THE GENESEE
VALLEY AND CENTRAL NEW YORK. WITH PWATS ALSO +1 TO +2SD ABOVE NORMAL
THERE WILL BE A FEW DOWNPOURS FROM STORMS TODAY...THOUGH WITH THE
SLIGHTLY STRONGER WIND FLOW FEEL THUNDERSTORMS SHOULD MOVE ENOUGH TO
LIMIT THE FLASH FLOODING CONCERNS...THOUGH ANY TRAINING OF STORMS
WILL YIELD HYDRO CONCERNS.

OTHERWISE TODAY WILL FEATURE A PARTLY CLOUDY SKY WITH A LIGHT
SOUTHWESTERLY WIND.

FOR TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO WEAKEN WITH THE LOSS
OF DAYTIME HEATING. ACTIVITY WILL LIKELY LINGER LONGEST THROUGH THE
GENESEE VALLEY WHERE THE GREATEST INSTABILITY WILL REMAIN THROUGH
THE EVENING HOURS. ANOTHER VERY WARM AND MUGGY NIGHT IS EXPECTED
WITH OVERNIGHT LOWS SIMILAR AS PAST NIGHTS WITH LOWS IN THE 70S.
WITH THE PRESSURE GRADIENT SLIGHTLY STRONGER TONIGHT A SOUTHWEST
WIND SHOULD MAINTAIN ENOUGH MIXING TO LIMIT THE LOW STRATUS OFF THE
LAKES...THOUGH SOME PATCHES OF FOG ARE STILL POSSIBLE IN THE VALLEYS
OF THE SOUTHERN TIER.

LATER IN THE NIGHT A WARM FRONT WILL BRUSH BY SOUTHERN CANADA AHEAD
OF A SURFACE LOW THAT WILL BE ADVANCING TOWARDS JAMES BAY. AS THIS
WARM FRONT LIFTS NORTHWARD A FEW OVERNIGHT SHOWERS AND THUNDERSTORMS
WILL CROSS SOUTHERN ONTARIO...AND POSSIBLY SNEAK ACROSS THE BORDER
INTO THE NORTH COUNTRY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
BIG CHANGES ARE ON THE WAY AS A POTENT UPPER LEVEL TROUGH DROPPING
OUT OF THE HIGH ARCTIC WILL DIP INTO EASTERN CANADA WHILE PUSHING A
STRONG COLD FRONT ACROSS THE NORTHEASTERN U.S. SATURDAY NIGHT.  IN
THE MEANTIME HOWEVER...LOOK FOR ONE MORE DAY OF INTENSE HEAT AND
HUMIDITY ON FRIDAY AS THE REGION WILL REMAIN UNDER THE INFLUENCE
OF UPPER LEVEL RIDGING ALOFT ALONG WITH AN AMPLE SUPPLY OF MOIST
TROPICAL AIR COURTESY OF RETURN FLOW AROUND THE SUBTROPICAL HIGH
DOMINATING THE WESTERN ATLANTIC. TEMPERATURES WILL ONCE AGAIN CLIMB
IN THE UPPER 80S TO MID 90S...WITH THE COOLEST AREAS /RELATIVELY
SPEAKING/ DOWNSTREAM OF THE LAKES COURTESY OF STRENGTHENING
SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING FRONT. IN FACT WITH
THE TIGHTENING HEIGHT GRADIENT/INCREASING WINDS ALOFT AND A WELL
MIXED BOUNDARY LAYER...GUSTS OF 25 TO 35 MPH WILL BE POSSIBLE
ACROSS MUCH OF THE FORECAST AREA AND PARTICULARLY DOWNWIND OF LAKE
ERIE. THESE DOWNSLOPING SOUTHWESTERLY WINDS WILL HELP PUSH
TEMPERATURES ACROSS THE GENESEE VALLEY AND FINGER LAKES INTO THE
LOW TO MID 90S AND WITH DEWPOINTS IN THE 70S HEAT INDICES COULD
CLIMB OVER 100 FROM THE ROCHESTER METRO AREA AND
EAST...POTENTIALLY WARRANTING A HEAT ADVISORY.

WITH THE WARM AND MOIST AIR STILL IN PLACE...THE POSSIBILITY FOR
SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN EXIST FRIDAY
AFTERNOON AWAY FROM AREAS DOWNWIND OF THE LAKES AND THEIR
ASSOCIATED RAIN SHADOWS. EVEN AWAY FROM THESE AREAS THOUGH
DOWNSLOPING WILL LIKELY HAMPER WIDESPREAD CONVECTIVE DEVELOPMENT.

THE BEST SHOT AT WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE REGION
WILL HOLD OFF UNTIL FRIDAY NIGHT WITH THE ARRIVAL OF THE PRE-FRONTAL
TROUGH. MODEL GUIDANCE SUITE CONTINUES TO BE IN REASONABLY GOOD
AGREEMENT IN PUSHING THIS TROUGH AND ASSOCIATED
SHOWERS/THUNDERSTORMS ACROSS WESTERN AND NORTH/CENTRAL NEW YORK
FRIDAY NIGHT INTO EARLY SATURDAY MORNING...HOWEVER THE SEVERE THREAT
REMAINS UNCERTAIN AS THE TROUGH WILL BE CROSSING THE FORECAST AREA
IN THE MIDDLE OF THE NIGHT...DURING WHAT IS TYPICALLY THE MOST
STABLE TIME OF DAY. IN ADDITION...THE STRONGEST SYNOPTIC LIFT WILL
BE DISPLACED WELL TO OUR NORTHEAST ACROSS SE ONTARIO/SRN QUEBEC
UNDERNEATH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET. THAT
SAID...WITH GFS MODEL PROGGED MUCAPES OF AROUND 800 J/KG...ON THE
LOWER END COMPARED TO SOME OF THE OTHER MODELS...AND A 40KT
LOW/MID-LEVEL JET TO CONTEND WITH...CANNOT RULE OUT THE POTENTIAL
FOR STRONG TO MARGINALLY SEVERE WIND GUSTS WITH STRONGER
THUNDERSTORMS...SHOULD THEY SURVIVE LONG ENOUGH TO MAKE IT INTO
THE AREA. IN ADDITION...HAVE ADDED ENHANCED WORDING FOR HEAVY RAIN
FRIDAY NIGHT AS PWATS AHEAD OF THE FRONT WILL BE PUSHING 2 INCHES.

THE MAIN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH
SOUTH/EAST OF THE FORECAST AREA ON SATURDAY MORNING...HOWEVER THE
ACTUAL COLD FRONT WILL TRAIL THE PRE-FRONTAL TROUGH BY NEARLY 24
HOURS. AS SUCH...THERE WILL BE A LINGERING CHANCE OF SHOWERS AND
THUNDERSTORMS ONCE AGAIN SATURDAY AFTERNOON. ALTHOUGH THE
LONG-AWAITED COOLER AIR WILL STILL BE MAINLY FOUND TO OUR NORTH IN
ONTARIO...THE WARMEST AIR WILL HAVE PUSHED OFF TO THE EAST RESULTING
IN A NOMINALLY COOLER...ALBEIT STILL HUMID DAY SATURDAY WITH HIGHS
IN THE LOW TO MID 80S. THE COLD FRONT WILL FINALLY CROSS THE REGION
SATURDAY EVENING...BRINGING WITH IT MUCH COOLER AND DRIER AIR WITH
TEMPERATURES DROPPING INTO THE LOWER 60S NEAR THE LAKES WITH UPPER
50S ACROSS HIGHER TERRAIN INLAND.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
IN THE WAKE OF THE COLD FRONTAL PASSAGE SATURDAY NIGHT...HIGH
PRESSURE WILL BUILD INTO THE UPPER LAKES ON SUNDAY WITH A RETURN TO
SOME SUNSHINE AND TEMPERATURES AT OR SLIGHTLY BELOW AVERAGE ALONG
WITH LOW HUMIDITY.

HIGH PRESSURE WILL DRIFT OFF THE NEW ENGLAND COAST EARLY NEXT WEEK
WITH SOUTHERLY RETURN FLOW INCREASING. THIS WILL QUICKLY BRING
TEMPERATURES BACK TO A LITTLE ABOVE AVERAGE BY TUESDAY AND
WEDNESDAY. MODEL GUIDANCE IS A LITTLE MORE AGGRESSIVE TODAY IN
BRINGING MOISTURE BACK NORTH INTO THE AREA...EVEN AS EARLY AS MONDAY
AFTERNOON ACROSS THE FINGER LAKES INTO EASTERN NY. NOT READY TO BUY
THIS FAST SOLUTION JUST YET...BUT WILL INTRODUCE A LOW CHANCE FOR
TUESDAY AND WEDNESDAY AS MOISTURE RETURN INCREASES AND THE NEXT WEAK
TROUGH APPROACHES THE GREAT LAKES.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MAINLY VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION AT 12Z
THIS EARLY MORNING. A FEW PATCHES OF CLOUDS AND MVFR VSBYS ARE FOUND
NEAR THE KIAG TERMINAL...AND A MORE WIDESPREAD VALLEY FOG THROUGH
THE SOUTHERN TIER. THESE SHOULD MIX OUT TO VFR BY MID MORNING SUCH
THAT VFR IS FOUND ACROSS THE REGION.

LATER TODAY WE SHOULD SEE ADDITIONAL SHOWERS AND THUNDERSTORMS
BLOSSOM IN THE PEAK OF THE DAYTIME HEAT...AND REMAIN INTO THE EARLY
EVENING HOURS. LOCAL LAKE BREEZE BOUNDARIES AND CONVERGENT ZONES
WILL SERVE AS A FOCUS FOR THIS ACTIVITY AND FOR NOW WILL CONTINUE
WITH THE VCSH IN THE TAFS AS ACTIVITY...LIKE YESTERDAY...IS EXPECTED
TO BE SCATTERED.

THIS ACTIVITY WILL DIMINISH IN THE EARLY EVENING SUCH THAT MUCH OF
THE AREA WILL BE DRY WITH VFR  FLIGHT CONDITIONS. WITH THE AIRMASS
REMAINING MUGGY SOME BRIEF DROPS IN VSBYS TO MVFR ARE
POSSIBLE...ESPECIALLY IN THE SOUTHERN TIER. WINDS WILL WEAKEN
THROUGH THE FIRST HALF OF THE NIGHT AS WELL. LATER OVERNIGHT WINDS
MAY UPTICK A FEW KNOTS AS THE PRESSURE GRADIENT INCREASES SOME WITH
A SURFACE TROUGH AHEAD OF A COLD FRONT DROPS INTO THE UPPER GREAT
LAKES.

OUTLOOK...
FRIDAY...MAINLY VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.
FRIDAY NIGHT AND SATURDAY...A PERIOD OF SHOWERS AND THUNDERSTORMS IS
LIKELY ALONG WITH ASSOCIATED IFR/MVFR...OTHERWISE MAINLY VFR.
SUNDAY AND MONDAY...VFR.

&&

.MARINE...
HIGH PRESSURE CENTERED OVER THE TENNESSEE VALLEY WILL MAINTAIN A
LIGHT SOUTHWESTERLY FLOW ACROSS THE LAKES AND RIVERS TODAY WITH
WAVES ON THE LAKES  GENERALLY IN THE ONE TO TWO FOOT RANGE. LATER
TONIGHT AND THROUGH THE DAY FRIDAY THESE SOUTHWEST WINDS WILL
INCREASE SUCH THAT WAVES WILL LIKELY REACH SCA LEVELS ON LAKE ERIE
FRIDAY...AND LATER IN THE DAY AND NIGHT ON MUCH OF LAKE ONTARIO. A
COLD FRONT WILL SAG ACROSS THE LAKES LATE FRIDAY AND EARLY SATURDAY
AND EFFECTIVELY WEAKEN AND VEER THESE WINDS TO MORE OF A WEST TO
NORTHWESTERLY FLOW. THIS WILL ALLOW WAVES TO RELAX BELOW SMALL CRAFT
LEVELS SATURDAY MORNING. ANOTHER PERIOD OF  WAVES AVERAGING ONE TO
TWO FOOT WILL BEGIN THROUGH THE REMAINDER OF THE WEEKEND AND INTO
NEXT WEEK.

&&

.CLIMATE...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH FRIDAY...BUT
TEMPERATURES WILL NOT BE EXTREME OR RECORD BREAKING. RECORD HIGH
TEMPERATURES EACH DAY THIS WEEK ARE LIKELY OUT OF REACH FOR BUFFALO
AND ROCHESTER. RECORD WARM LOW TEMPERATURES ARE MOSTLY IN THE MID
70S...AND A FEW NIGHTS MIGHT GET CLOSE TO THOSE RECORDS.

WATERTOWN HAS A LITTLE BETTER CHANCE AT BREAKING A FEW RECORDS THIS
WEEK...BUT THIS IS PRIMARILY DUE TO THE MUCH SHORTER PERIOD OF
RECORD THERE...GOING BACK 65 YEARS TO MAY OF 1949. RECORDS AT
BUFFALO AND ROCHESTER BOTH GO BACK 143 YEARS TO 1871.

HERE ARE THE RECORDS FOR THE REMAINDER OF THE WORK WEEK.

BUFFALO..

DATE       RECORD HIGH  RECORD WARM LOW
THU 7/18        94             76
FRI 7/19        92             75

ROCHESTER...

DATE       RECORD HIGH  RECORD WARM LOW
THU 7/18        97             76
FRI 7/19        95             75

WATERTOWN...

DATE       RECORD HIGH  RECORD WARM LOW
THU 7/18        97             72
FRI 7/19        92             72

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...WOOD
LONG TERM...HITCHCOCK/WOOD
AVIATION...THOMAS
MARINE...THOMAS
CLIMATE...HITCHCOCK/JJR
Hazardous weather outlook, Jul 18, 5:18 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT THU JUL 18 2013

NYZ002>006-014-190930-
ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-ONTARIO-
518 AM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HIGH HEAT AND HUMIDITY LEVELS WILL COMBINE TO PRODUCE STRESSFUL HEAT
INDEX VALUES IN THE UPPER 90S...AND POSSIBLY AS HIGH AS 105
THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE LAKE SHORES.

A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT
IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-007-008-010>013-019>021-085-190930-
NIAGARA-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME
SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT AND HUMIDITY WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN
THE MID 90S THURSDAY AND FRIDAY AT LOWER ELEVATIONS AWAY FROM THE
LAKE SHORES.

A STRONG COLD FRONT WILL CROSS NEW YORK FRIDAY NIGHT INTO SATURDAY
MORNING AND MAY BRING STRONG TO SEVERE THUNDERSTORMS WITH THE
POSSIBILITY OF DAMAGING WINDS AND VERY HEAVY RAIN THAT MAY RESULT
IN LOCALIZED FLOODING IN POORLY DRAINED LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>044-062>065-190930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
518 AM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO
SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE
THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ045-SLZ022-024-190930-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A STRONG COLD FRONT WILL CROSS THE LOWER LAKES FRIDAY NIGHT INTO
SATURDAY MORNING WHICH MAY BRING A FEW STRONG TO SEVERE
THUNDERSTORMS WITH STRONG WINDS ALONG WITH LOCALLY HIGHER WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:30 PM EDTSpecial Weather StatementBUFWayne60 min
Jul 18, 12:43 PM EDTSpecial Weather StatementBUFOntario62 min
Jul 18, 2:05 PM EDTSpecial Weather StatementBUFMonroe, Wayne55 min
Jul 18, 2:19 PM EDTAreal Flood AdvisoryBUFWayne3 hr
Jul 18, 2:26 PM EDTSpecial Weather StatementBUFAllegany64 min
Jul 18, 2:28 PM EDTSpecial Marine WarningBUF2 hr
Jul 18, 3:13 PM EDTSpecial Marine WarningBUF92 min
Jul 18, 4:23 PM EDTSpecial Weather StatementBUFJefferson67 min
Jul 18, 4:39 PM EDTSmall Craft AdvisoryBUF47 hr

Nearby

Heat Advisories in New York, 2013Every heat advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.